Follow
Share

We had PCP visit the other day and I told the Dr about it. Dr listened to his lungs and confirmed his increased wheezing. Also platelets low, visually impaired, his eyeballs are a weird color beigish. Personally I think mold has something to do with this. His wife died three yrs ago. She had Constant watery eyes and her breathing was bad. She was told she had allergies. I made her go to ER. Her lungs were filled with fluid. She died a few months later stage IV lung cancer. I've found black mold in areas of the house. My father refuses to listen to my concerns. I'm his caregiver friend shopper housekeeper so I see my dad daily. Also, he has a bowel issue. I mentioned mold to his Md. His dr said he has a sensitivity to something. HELLO!!! mycotoxins cause low platelets and bowel disorders. Md says its either dairy, peanuts, blah blah blah. My father is stubborn and gets angry at me when I try to protect him. Idk. Help?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
If your dad doesn't want to take his medication as prescribed there's nothing you can do about it but remind him that the Dr. wants him to take it and that he'll feel better if he does.

I'm not a Dr. so I can't diagnose your dad but people of our parents generation didn't have to worry about black mold or lead or the ozone layer. They threw Styrofoam in the trash and put their kids in the car without a car seat or seatbelts. Maybe you could try to educate your dad about black mold but if he won't listen to his Dr. he might not listen to you either.

You could also try a little emotional blackmail. Ask him to take the medication FOR YOU. To do it as a favor to you. This is how I got my dad to do things for his health that he wasn't inclined to do. I call it the help me help you approach. I would say to my dad something like, "Dad, please. I'm here to help. But you have to help me too. Take your medication, please. This is YOUR medication, it's YOUR body and these are YOUR illnesses. Why am I working harder than you on this?" A little guilt and blackmail went a long way with my dad. He'd take his meds either to shut me up or because he actually felt guilty. But the result was the same: he took them.

Try whatever you can and if he still won't take them, well, you've given it your best shot.
Helpful Answer (0)
Report

Beige eyeballs? I'm thinking jaundice caused by liver failure. That would also explain low platelets. Cirrhosis of the liver, perhaps? I'm not sure what you mean by bowel disorders, but the first thing you might look at is what does he eat?
Cirrhosis can lead to other serious problems:
•You may bruise or bleed easily, or have nosebleeds.
•Bloating or swelling may occur as fluid builds up in your legs or abdomen—the area between your chest and hips. Fluid buildup in your legs is called edema; buildup in your abdomen is called ascites.
•Medicines, including those you can buy over the counter such as vitamins and herbal supplements, may have a stronger effect on you. Your liver does not break medicines down as quickly as a healthy liver would.
•Waste materials from food may build up in your blood or brain and cause confusion or difficulty thinking.
•Blood pressure may increase in the vein entering your liver, a condition called portal hypertension.
•Enlarged veins, called varices, may develop in your esophagus and stomach. Varices can bleed suddenly, causing you to throw up blood or pass blood in a bowel movement.
•Your kidneys may not work properly or may fail.
•Your skin and the whites of your eyes may turn yellow, a condition called jaundice.
•You may develop severe itching.
•You may develop gallstones
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.